MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE, FIXATION, NAIL
Model Number 03.312.812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, when the torque limiter was placed on top, and wrench on bottom.The maxframe quick adjust struts was snapped in the middle of the case after the same had bend open with seven other struts.Procedure was successfully completed with no surgical delay.Patient outcome is unknown.This report is for one (1) maxframe quick adjust strut/medium.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
(b)(6) 2019: updated event description: it was reported that on march 5, 2019, during an unknown procedure, when the torque limiter place on top, wrench on bottom.The maxframe quick adjust struts was snapped in the middle of the case after the same had been done with seven other struts.Procedure was successfully completed with no surgical delay.Patient outcome is unknown.Concomitant devices reported:unknown torque devices (part# unknown, lot # unknown, quantity#1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history lot part number: 03.312.812 lot number: h813346 date of manufacture: 12-feb-2017 place of manufacture: brandywine part expiration date: none review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Description of raw material review: no ncrs were generated for the device's raw materials.Review of the device history records for the devices' raw materials showed that there were no issues with the product's raw materials that would contribute to this complaint action.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Device history review review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Investigation summary it was reported that on an unknown date, during an unknown procedure, when the torque limiter place on top, wrench on bottom.The maxframe quick adjust struts was snapped in the middle of the case after the same had bend open with seven other struts.Procedure was successfully completed with no surgical delay.Patient outcome is unknown.Investigation flow: broken manufacturing investigation: (b)(4).Part number: 03.312.812 lot number: h813346 quantity: 1 as received condition~ visual inspection results: 1.The component "clevis for threaded rod" (part # 03.312.810.15) is separated from the component "threaded rod" (part # 03.312.812.3).2.The component "threaded rod" (part # 03.312.812.3) is broken at the point where the diameter reduces to ø3.14 and the component "pin" (part # 03.312.810.16) is installed to retain the component "clevis for threaded rod" (part # 03.312.810.15).The approximately 5 mm-long piece of the threaded rod is broken off inside the clevis.Documentation/specification review -- document numbers/revisions reviewed bpr 1692, rev c (process risk management) ns068344, rev f (manufacturing inspection sheet) vs214, rev a (manufacturing visual standard for inspection of product) 03_312_810, rev f (top level assembly drawing for maxframe strut-quick adjust) 03_312_810_3, rev b (top level drawing for threaded rod - quick adjustment strut) ns067996, rev g (manufacturing inspection sheet) no non-conformances or documentation changes related to the complaint condition.Functional inspection - description of functional inspection the strut was extended/retracted through its full range of length.Additional functional inspections could not be performed due to the product being broken.Results of functional inspection.Pass - the ability to fully retract/extend the strut through its full range of length was not affected by the complaint condition.Summary: the complaint condition of "broken" was confirmed, as it matches the reported condition, but upon further analysis it was determined not to be related to the manufacturing process for the following reason: there were no non-conformances during the production of the compliant products.The product passed all inspection criteria and was found to be within specifications at the time it was released to the warehouse as well as during an additional inspection performed on the broken device in this product investigation.The inspection process for the complaint product numbers per brandywine inspection sheet ns068344 rev f includes a 100% functional inspection, and no non-conformances related to the complaint condition were present for the complainant lot.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.D4 lot number (see event description) concomitant device added to complaint for reporting.Therapy date/event year: 2019 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: the component "clevis for threaded rod" (part # 03.312.810.15) is separated from the component "threaded rod" (part # 03.312.812.3).The component "threaded rod" (part # 03.312.812.3) is broken at the point where the diameter reduces to ø3.14 and the component "pin" (part # 03.312.810.16) is installed to retain the component "clevis for threaded rod" (part # 03.312.810.15).The approximately 5mm-long piece of the threaded rod is broken off inside the clevis.No nonconformances or documentation changes related to the complaint condition.Description of functional inspection: the strut was extended/retracted through its full range of length.Additional functional inspections could not be performed due to the product being broken.Results of functional inspection: the ability to fully retract/extend the strut through its full range of length was not affected by the complaint condition.Summary: the complaint condition of "broken" was confirmed, as it matches the reported condition, but upon further analysis it was determined not to be related to the manufacturing process for the following reason: there were no nonconformances during the production of the compliant products.The product passed all inspection criteria and was found to be within specifications at the time it was released to the warehouse as well as during an additional inspection performed on the broken device in this product investigation.The inspection process for the complaint product numbers includes a functional inspection, and no nonconformances related to the complaint condition were present for the complainant lot.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 03.312.812, lot number: h813346, date of manufacture: 12-feb-2017, place of manufacture: brandywine, part expiration date: none.List of nonconformances: lot # h813346 - related to documentation.Not related to the complaint condition.Lot # h366859 (button housing component) - dimensions found to be out of spec.Investigation found that the nonconformance was related to the gaging used to measure the parts.All product was found to be conforming after being re-inspected.Not related to the complaint condition.Lot # h366859 (button housing component) - dimensions found to be out of spec.Investigation found that the nonconformance was related to the gaging used to measure the parts.All product was found to be conforming after being re-inspected.Not related to the complaint condition.Lot # h501866 (pivot component) - dimensions found to be out of spec.Investigation found that the nonconformance was related to the gaging used to measure the parts.All product was found to be conforming after being re-inspected.Not related to the complaint condition.Review of the device history records for the devices' raw materials showed that there were no issues with the product's raw materials that would contribute to this complaint action.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8470793
Report Number2939274-2019-57208
Device Sequence Number1576435
Product Code KTT
UDI-Device Identifier10886982261038
UDI-Public(01)10886982261038
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.312.812
Device Catalogue Number03.312.812
Device Lot NumberH813346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/19/2019
03/05/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/24/2019
04/29/2019
Patient Sequence Number1